Of McKay correspondence, nonlinear sigma model and conformal field theory

He, Y. & Song, J. S. (2000). Of McKay correspondence, nonlinear sigma model and conformal field theory. Advances in Theoretical and Mathematical Physics, 4(4), pp. 747-790.

Download (365kB) | Preview


The ubiquitous ADE classification has induced many proposals of often mysterious correspondences both in mathematics and physics. The mathematics side includes quiver theory and the McKay Correspondence which relates finite group representation theory to Lie algebras as well as crepant resolutions of Gorenstein singularities. On the physics side, we have the graph-theoretic classification of the modular invariants of WZW models, as well as the relation between the string theory nonlinear $\sigma$-models and Landau-Ginzburg orbifolds. We here propose a unification scheme which naturally incorporates all these correspondences of the ADE type in two complex dimensions. An intricate web of inter-relations is constructed, providing a possible guideline to establish new directions of research or alternate pathways to the standing problems in higher dimensions.

Item Type: Article
Subjects: Q Science > QC Physics
Divisions: School of Engineering & Mathematical Sciences > Department of Mathematical Science
URI: http://openaccess.city.ac.uk/id/eprint/817

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics